MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH EIT CIF CAGE, H 7MM, 4°, S; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

EIT EMERGING IMPLANT TECHNOLOGIES GMBH EIT CIF CAGE, H 7MM, 4°, S; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Catalog Number CUI4070S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, the original operation took place.The patient returned to office for routine follow-up as well as review of lumbar spine for surgical intervention.The screw back out was noticed on follow-up x-rays.Surgeon determined at the time he would remove the screw on the same day the patient was having a posterior lumbar fusion completed.Revision was performed.Coda 48mm plate was originally implanted with 3.5x16 screws in c7.There was bilateral flange breakage over c7 screws.Removed c7 screws.Both screws were broken and tips of screws remained in the vertebral body.Upon review of the construct, the surgeon determined the plate was not remaining flush with the vertebral bodies which indicated potential movement at the adjacent levels.He made the decision to remove the plate and replace it with skyline to avoid additional screw/plate breakage of the existing coda plate.Surgeon manually attached removal tool to cage at each level and determined there was no cage loosening at c4/5, c5/c6.Cage at c6/c7 appeared to show signs of nonunion prompting surgeon to remove the 7mm 4* conduit cage.A new conduit 9mm 8* packed with vivigen was placed in the c6/c7 disc space.A 48mm skyline plate was placed.Final images taken to confirm position of revision hardware.All cam mechanisms were final tightened with an audible click from reaching torque limit as well as visual confirmation showing locks rotated to interface with screws.Specimen was taken from c7 screw holes to rule out infection.Other medical intervention included intraoperative x-rays and preop cts.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
EIT CIF CAGE, H 7MM, 4°, S
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer Contact
barbara wirth
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
74611716904
MDR Report Key21719124
Report Number3013730328-2025-00018
Device Sequence Number11760703
Product Code ODP
UDI-Device Identifier04260557770306
UDI-Public(01)04260557770306
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCUI4070S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 LEVEL PLATE 48MM; VARIABLE SELF DRILLING 3.5X14; VARIABLE SELF DRILLING 3.5X16
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight73 KG